MAUDE Adverse Event Report: SUNRISE MEDICAL (US) LLC ZIPPIE VOYAGE; EARLY INTERVENTION STROLLER

SUNRISE MEDICAL (US) LLC ZIPPIE VOYAGE; EARLY INTERVENTION STROLLER
Model Number ZV18
Medical Device Problem Code Misassembly by Users (3133)
Health Effect - Clinical Code Fall (1848)
Date of Event 10/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Background information: please reference zippie voyage recall (res# 88257) regarding new remediation for this issue.This mdr is being filed due to severity of potential injury and updated risk file for this failure mode.While there is no design, manufacturing, or assembly malfunction, there is a known potential malfunction on the part of the caregiver when not adequately attaching the detachable seat from the early intervention stroller.Full details of the voluntary field safety notice are filed within sunrise medical recall file 2937137-6/28/21-001-c.Father stated that he did not have tether installed.Zippie voyage owner manual (245797, rev.B, section viii: use & maintenance, page 15, section i: seating installation) states "using the latch lock: a.Before attaching or removing the seat to or from the base, the latch lock (k) must be slid to the right (unlocked position) as shown in fig 14.B.To prevent inadvertent activation of the seat latch, slide the latch lock to the left as shown in fig 15 after the seat is fully secured to the base (you cannot attach seat to base while lock is engaged)." and "b.Ensure all positioning straps and accessories are out of the way and will not interfere with the seat from fully engaging the receiver." risk analysis (ufmea early intervention strollers master, risk id 73) lists "seat system detaches from stroller base when in use" as a known failure mode.Unmitigated risk is scored as "unacceptable." mitigated risk (addition of safety tether) is scored as "acceptable." discussion: based on the dealer's description of the incidents, root cause of the reported incidents is most likely due to the caregiver inadequately attaching the detachable stroller seat, potentially due to foreign object interference.There is no confirmation of latch malfunction or malfunction of the stroller base through dealer investigation or user report.This detachable configuration is a user requirement (market requirement).The issue is most likely due to the lack of a failsafe device such as the voyage safety tether kit which is being sent out to all device owners as part of the aforementioned recall.Conclusion: while there may or may not be a malfunction of the device leading to the seat detachment, due to the unexpected detachment and lack of a failsafe device, this mdr is being filed.The voyage 2021 recall addresses the remediation of this device.No further investigation will be performed in this case as the cause is ultimately the lack of a failsafe device which is being actively remediated.
 
Event or Problem Description
The caregiver describes three separate incidents, dates unspecified, where the stroller seat fell from the stroller base.The last incident, the dealer reports that the seating system "did not latch and fell off the base without the child in the chair." also, "dealer thinks it is a latch failure or strap issue;" however, latch was not tested and, if inspection was performed, it was not documented.Also, product was not returned to the manufacturer for testing.The caregiver, after the third incident, stopped using the stroller.No injuries are reported.

Brand Name
ZIPPIE VOYAGE
Common Device Name
EARLY INTERVENTION STROLLER
Manufacturer (Section D)
SUNRISE MEDICAL (US) LLC
2842 n business park ave
fresno CA 93727
Manufacturer (Section G)
SUNRISE MEDICAL (US) LLC
2842 n business park ave
fresno CA 93727
Manufacturer Contact
devin mcelroy
2842 n business park ave
fresno, CA 93727
5592942374
MDR Report Key12921129
Report Number9616084-2021-00065
Device Sequence Number5111927
Product Code INM
UDI-Device Identifier00016958053647
UDI-Public(01)00016958053647(12)ZV18-000980
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberZV18
Device Catalogue NumberEIZ18
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/03/2021
Initial Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/22/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
88257
Patient Sequence Number1
Patient SexUnknown
Patient Weight9 KG